The Vestibular Migraine Community
Please read our welcome post and user support wiki!

Gabapentin success stories?


#1

I am due to start taking Gabapentin tonight, but the side effects scare me. I’ve already tried Amitriptyline and Nortriptyline, both made my vestibular migraine much worse. I have been suffering 24/7 for 14 months now, bedbound, and am desperate for relief. Has anyone had any success at treating vestibular migraine with 24/7 symptoms by taking Gabapentin?


#2

Gaba has been helping me. I’m on Pizotifen too. Gabapentin had very few side effects for me, other than some dullness and heavy-headed tiredness when starting/increasing doses, which for me faded after a few days.

please see my post The Pizotifen Diaries for a diary of my meds and my progress.

Gaba has been easy for me to take, much much easier than pizotifen.


#3

#4

I’ve been taking Gabapentin for about 18 months now. I noticed immediate partial relief after I hit about 300mg per day. I titrated up to 900mg a day and that got me to about 80% functionality on a good day.

Very minimal side effects. but I do find that Gabapentin literally slows my brain down. It makes me slur words and think a little slower than usual, but that’s really the only side effect. As far as migraine drugs go it’s one of the easiest to tolerate


#5

Thanks! I asked my gp for this drug in particular because i’d heard of it being better tolerated. It was either that or Topiramate and i’d heard bad things about that.


#6

yes i agree with this. i can think properly, but not as quick and zappy as usual, and i have short term memory loss from time to time. nothing scary, just an exaggerated version of ‘did i lock the door?’ etc

i’m only up to 500mg daily at the moment so i’ll see how far i get…!


#7

Gabapentin in the news:


#8

I’ve been off the site a little while but just saw this and find it hilarious! Thanks for sharing. Pardon my language but how the hell could anyone get a “high” or euphoric feeling off of Gabapentin? I’m on 100 mg and had to stay at that dose because I couldn’t increase without horrible nausea, increased dizziness, and blurred vision. And, it took me 3 weeks just to get rid of the nausea from the 100 mg. And 100 mg isn’t even considered a helpful dose…people are crazy these days. And I am super sensitive to every medicine.


#9

@KatEff Did you end up trying the Gabapentin? Curious to hear if it helped you or if you had any side effects? I’ve been considering trying to increase my dosage again.